Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

How to prevent recurrent ear infections despite taking amoxicillin?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1998
Answered : 784 Questions
i seemto be having a lot of ear infections time and again one week its the other the next its the other and i go through extreme pain just last week i was on antibiocs co amoxilin now this week the other ear has started .... i am worried could this be leading to anything worse.... what is the cause and how can i prevent this when not in pain my ears a itchy and often i use ear buds
Posted Fri, 28 Feb 2014 in Ear, Nose and Throat Problems
Answered by Dr. Prahlad Duggal 51 minutes later
Brief Answer: Get ear cleaned and antibiotic& steroid ear drops Detailed Answer: Hi, Thanks for the query. Habit of using ear buds frequently is many a times related to recurrent infections in the ear canals. Use of ear buds leads to small abrasions in the skin lining of the ear canal. These abraded areas are prone to super added infections and these can flare up and lead to severe painful infections. Frequent ear infections are also common in diabetic patients. So those who have frequent ear infections should get their blood sugar levels checked. You suffer from itchy ears and this leads to you using ear buds. Please get an ear examination done from an ENT and get your ear canal properly cleaned. After that one needs to follow following things: Keep ears dry (use cotton balls while taking bath), not to use ear buds (do itching with a towel placed outside the ear and rubbing/shaking the area), avoid using any oil or anything else in ears. Your present complaint of pain needs to be tackled with antibiotics and analgesics. Post resolution of this acute episode, please go for a complete ENT examination and when there is no pain, get your ears cleaned and follow the suggestions given above. For excessive itching, use of antifungal (if fungal infestation is there on ear examination), antibiotic and steroid ear drops for few days helps. Feel free to ask another query. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor